MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0427BLK
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f250300250 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician was treating a vogn on a 3 day old patient.He got common femoral artery access and used standard techniques to reach the vogn junction.Using a headway duo, the physician attempted to deploy an optiblock 4x27 which would not sit at the junction.Due to the high flow, the coil was going into the malformation.The physician felt the 4x27 coil was too small and chose to remove the coil and input a 5x40 optiblock.The 5x40 was not sitting at the junction either and appeared to be too small which was causing it to go into the malformation.The 5x40 coiled inside the catheter and stretched so they decided to use it for research to obtain cells from the malformation.Upon completion of collecting cells, the physician grabbed the 4x27 optiblock from the back table and tried to re-deploy it in the same location.Flow was extremely high and the coil kept prolapsing into the main malformation so he pulled back slightly and the coil went into a feeder.Three loops formed in the feeder and the physician called out that the coil was "stuck." upon trying to remove the coil from the segment it was stuck in, the coil detached and the "tail" of the coil extended all the way to the access site - femoral artery.The physician quickly deployed a 4x20 block to anchor the deployed distal coil and then followed up with a 3x10 block to secure it.After hours of trying to get the tail of the coil to form in the coil pack, dr.Determined he'd be unable and would finish case.The tail of the coil is currently extending down into femoral artery." incident report form submitted for this complaint indicates that no patient injury was sustained.Update 21may2025 - additional information received from the issuer: "patient is stable.The ultrasound showed no visible thrombus." update 04jun2025 - additional information received from the issuer: "1.For the 5 x 40 coil, it is mentioned that "the 5x40 coiled inside the catheter and stretched." can you confirm the location within the catheter that this took place? the coil stretched when he pushed the coil out and it didn't form and then pulled it back into the tip of the microcatheter.The flow was extremely high and coil wasn't sitting correctly so he tried to pull back into micro and that's when it stretched.He then just used it to test the cells for research.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key22286693
Report Number3014162263-2025-00039
Device Sequence Number8551352
Product Code HCG
UDI-Device Identifier00840303711902
UDI-Public(01)00840303711902(11)250306(17)300306(10)F250300250
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0427BLK
Device Lot NumberF250300250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown